Facebook Twitter Youtube Instagram Pinterest

Berkeley Heights Health & Fitness

Berkeley Heights YMCA Fitness

The Berkeley Heights Y facility offers a state-of-the-art main gym, free weights, a stretching room and a multi-purpose room.

Fitness Center includes:

  • Strength Training circuit and free weight equipment
  • Cardio Theater with Personal Viewing TV Screen
  • Cardio equipment; treadmills, elliptical trainers, stair climbers,
    recumbent and upright bikes, spin bikes
  • Babysitting Service available.
  • Personal Training Service


Free Equipment Orientation
Before you get started on your own, learn how to properly use the equipment and create a personal workout routine. Make your first appointment at the front desk. Upon joining the Summit YMCA, members are entitled to three (3) 45-minute Fitness Center demonstrations with an instructor plus a follow up session.

Collapse all | Expand all

Cancer Recovery Fitness

  • CANCER RECOVERY FITNESS

    Recovery Fitness is an exercise program that was developed for people recovering from cancer surgery.  Exercise is an essential component of the healing process.  Increase energy level and endurance. Strengthen bones and build muscle.  Increase self confidence and sense of well being. Reduce stress and anxiety.  Increase strength, flexibility and range of motion. Improve balance and posture.

    Have fun, get motivated, enjoy the support and camaraderie of the group and be inspired.


    The instructor is a Cancer Exercise Specialist with more than 15 years of experience as a fitness trainer.  Medical clearance is required in order to participate in this program.  For more information contact, Lisa McQuilkin, Wellness Director, Berkeley Heights YMCA, 908 464 8373 or
    email Lisa.


    There is no Fee for this class.
    Registration is required, due to class size.
    Classes are 45 minutes long.

Group Exercise Cardio Berkeley Heights

These classes are free for Y members.

  • ALL TERRAIN SPIN

    45 minutes of non-stop cycling.  The music carries and inspires every movement.  Class focus rotates to provide a different type of ride each week.  Form, posture, and safety are key.

    Day(s)      Time      Instructor
    M      5:45 am - 6:45 am      Chrissy/Linda
    Tu      8:45 am - 9:30 pm      Robin
    Tu 12:00 pm - 12:45 pm Ginger  
    Tu      7:00 pm - 7:45 pm      Linda
    W      5:30 am - 6:30 am     
    Mickey

    W      6:00 pm - 6:55 pm      Debbie
    Th      8:00 am - 8:45 am      Debbie
    F      8:00 am - 8:45 am      Kris     
    Sa      7:30 am - 8:15 am      Rotation
  • BODY COMBAT

    An empowering cardio workout that is fiercely energetic and inspired by mixed martial arts drawing from a wide array of disciplines such as karate, boxing, taekwondo, tai chi and muay thai.

    Classes are 1 hour long.

    Day(s)      Time      Instructor
    M      9:30 am - 10:30 am      Meme
    W      7:15 pm - 8:15 pm      Marely
  • CARDIO BOXING BLAST

    Intervals of Cardio and sculpt using weights, bands, speed bags and boxing drills.  Advanced.

    Classes are 1 hour long.

    Day(s)     
    Time     
    Instructor
    W     
    7:15 pm - 8:15 pm     
    Heather
  • CARDIO & CORE

    35 minutes of intense non choreographed cardio work. May include squats, lunges, burpees, mountain climbers, high steps or jump roping and more. Followed up by 10 minutes of core work and stretching.

    Classes are 45 minutes long.

    Day(s)     
    Time     
    Instructor
    F     
    12:00 pm - 12:45 pm     
    Lisa
    W      12:00 pm - 12:45 pm      Lisa
  • CARDIO INTERNAL

    Class combines intervals of cardio bursts and strength training. Exercises and format vary each week using equipment such as weights, tubes, stability balls and step. The class is challenging but suitable for all levels.

    Classes are 1 hour long.

    Day(s)     
    Time     
    Instructor
    Su     
    8:15 am - 9:15 am     
    Elaine
  • JOY

    20 minutes of upper body strength training, abs & legs; 30 minutes of Low impact choreographed dance consisting of an assortment of steps including the cha cha, mambo, merengue, etc.  Finish up with a cool down and relaxation.

    Classes are 1 hour long.

    Day(s)      Time      Instructor
    M      8:25 am - 9:25 am      Debbie H
    W      8:15 am - 9:15 am      Debbie H
    F      9:00 am - 10:00 am      Debbie H
  • LOW IMPACT CARDIO

    45 minutes of Low Impact Cardio moves combined with strength training. Senior Strength & Flexibility focusing on strength, flexibility and balance. Chairs are used for core work.

    Classes are 45 minutes long.

    Day(s)    
    Time      Instructor
    M      10:45 am - 11:30 am      Debbie
    F      10:15 am - 11:00 am      Debbie
  • ZUMBA (AGES 13 AND UP)

    Cardio workout with Latin music and dance steps.

    Classes are 1 hour long.

    Day(s)      Time      Instructor
    F      5:30 pm - 6:30 pm      Lisa B
    Sa      10:00 am - 11:00 am      Marcus/Paula
  • ZUMBA TONE (AGES 13 AND OVER)

    Cardio workout with Latin music and dance steps using light weights for toning.  Class is held in the gym.

    Classes are 1 hour long.

    Day(s)      Time      Instructor
    M      6:00 pm - 7:00 pm      Lisa B
    W      9:00 am - 10:00 am      Lisa B

Group Exercise and Conditioning

These classes are free for Y members.

  • ARMS AND ABS

    30 minutes of intense strength and conditioning focusing on arms and abs.  Using, bands, free weights, medicine balls, or stability balls we work every part of our arms, chest, and shoulders then moving on to core work.

    Day(s)      Time      Instructor
    Tu      8:00 am - 8:35 am      Robin
  • BALANCE, COORDINATION AND STRENGTH (AGES 13 & UP)

    Exercises to develop balance and coordination.  Registration required.

    Class is 1 hour long.

  • BODY PUMP

    Bodypump is a barbell class that will sculpt, tone and strengthen your entire body. Focusing on low weight loads and high repetition movements, burn fat, gain strength and quickly produce lean body muscle.

    Day(s)      Time      Instructor
    M      12:00 pm - 12:45 pm      Lisa
    Tu      9:45 am - 10:45 am      Debbie
    Tu 6:00pm - 6:50 pm Elaine
    Th      5:45 am - 6:30 am      Linda
    Th      12:00 pm - 1:00 pm      Lisa
    Th      6:00 pm - 7:00 pm      Elaine
  • BODY SCULPT

    Incorporates strength, flexibility, balance, and core using weights, resistance bands, and fit balls. In addition, mat exercises are used to target major muscle groups including the chest, glutes and legs.

    Day(s)      Time      Instructor
    M      7:05 pm - 8:05 pm      JoAnn
    W      5:45 pm - 6:45 pm      Elaine
  • STRENGTH & FLEXIBILITY

    Class emphasizes total body toning, balance, and flexibility using weights, body bars and resistance tubing.

    Day(s)      Time      Instructor
    W      11:30 am - 12:15 pm     
    JoAnn
  • BARRE SCULPT (AGES 13 AND OVER)
    This is a total body workout that incorporates Lotte Berk, Pilates, core and overall strengthening.  All level class.

    Day(s)      Time      Instructor
    M      9:15 am - 10:15 am      Michelle
    Th      9:30 am - 10:25 am      Lauren
  • TRX

    Suspension training body weight exercises.  The class will be conducted in small groups, facilitated by a certified TRX instructor.

    Classes are 1 hour long and run for four weeks.  Registration is required.

    This class is available to MEMBERS only at NO cost.

    Visit the Membership Services desk, call 908 464 8373, or click on the register links.

    The April session registration will begin on Monday, March 23.

Group Exercise Senior Classes

These classes are free for Y members.

  • ARTHRITIS FOUNDATION EXERCISE PROGRAM

    Light weights, bands, and a chair will be used during this class.  Registration required.

    Class is 1 hour long.

  • SENIOR FIT

    Emphasizes low impact movement and incorporates light weights, and resistance bands.

    Class is 45 minutes long.

    Day(s)      Time      Instructor
    F      10:30 am - 11:15 am     
    Lauryn

Group Exercise Yoga and Pilates

These classes are free for Y members.

  • ALIGNMENT YOGA (AGES 13 & UP)

    Emphasize postural alignment and uses props to enhance the postures for each individual to maintain correct alignment.  Associated with lyengar style.  A non-flow class.

    Classes are 75 minutes long.
    Non-Members must register.  $80 per session.

    Day(s)  Time  Instructor  Non-Member Registration
    W   7:00 pm - 8:15 pm  Anita  Register
    Th  9:15 am - 10:30 am  Anita  Register
  • BEGINNING YOGA (AGES 13 & UP)

    Learn the basics of breathing techniques, stretching, and simple poses.

    Classes are 1 hour long.
    Non-Members must register.  $80 per session.

    Day(s)  Time  Instructor  Non-Member Registration
    6:15 pm - 7:15 pm  Joanne  Register
  • GENTLE YOGA (AGES 13 & UP)

    A class combining a majority of floor poses with some standing and balancing. Includes learning how to connect with the breath. A great class for beginners.

    Classes are 1 hour long.
    Non-Members must register.  $80 per session.

    Day(s)  Time  Instructor  Non-Member Registration
    Tu  10:45 am - 11:40 am  Christine  Register
    Th  11:45 am - 12:45 pm  Christine  Register
  • HATHA YOGA (AGES 13 & UP)

    Includes stretching, breathing and asanas (poses) for all levels.  Those without prior yoga experience will be shown how to modify for their capabilities.  Class may include a slow hatha vinyasa flow and is always ended with relaxation.  Suitable for all levels.

    Classes are 75 minutes long.
    Non-Members must register.  $80 per session.

    Day(s)  Time  Instructor  Non-Member Registration
    10:45 am - 12:00 pm  Joanne  Register
    9:45 am - 11:00 am  Tatyana  Register
    Th  6:30 pm - 7:45 pm  Laurie  Register
    Sa  8:45 am - 10:00 am  Laurie  Register
    Su  8:30 am - 9:45 am  Laurie  Register
  • INTERMEDIATE YOGA (AGES 13 & UP)

    Christine's vinyasa postures flow together in a seamless, harmonious sequence for a total-body workout.  Physical grace and balance are synchronized with the deepened breath in each move, allowing the practice to become a moving meditation.

    Classes are 1 hour long.
    Non-Members must register.  $80 per session.

    Day(s)  Time  Instructor  Non-Member Registration
    9:30 am - 10:30 am  Christine  Register
  • PILATES (AGES 13 & UP)

    A low impact, strength training class, which includes stretching, balance work, and a concentration on the Pilates method abdominal series, and classic Pilates sequences.  Class sometimes includes the magic circle and use of stability balls.

    Classes are 1 hour long.
    Non-Members must register.  $80 per session.

    Day(s)  Time Instructor  Non-Member Registration
    5:00 pm - 6:00 pm  Karen  Register
    9:30 am - 10:30 am  Karen  Register
  • SLOW FLOW YOGA (AGES 13 & UP)

    Though it's slow, this class is anything but easy!  Deepen your practice and focus on form in this slower flow class.  For beginners with experience.

    Classes are 1 hour long.

     

    Day(s)      Time      Instructor
    T      5:45 pm - 6:45 pm     
  • VINYASA FLOW (AGES 13 & UP)

    De-stress from the week and challenge your body and mind in this athletic class.  For intermediate and advanced students.

    Classes are 1 hour to 75 minutes long.
    Non-Members must register.  $80 per session.

    Day(s)  Time  Instructor   Non-Member Registration
    6:00 am - 7:00 am  Aubrey   Register 
  • LIGHT VINYASA

    Wake up, strengthen and detoxify your body with this physically invigorating and mindful class.  Includes warm-ups, sun salutations and a posture practice.  The breath-synchronized movement helps to achieve a greater sense of well-being.

    Classes are 1 hour to 75 minutes long.
    Non-Members must register.  $80 per session.

    Day(s) Time Instructor Non-Member Registration
    Tu 7:00 am - 8:15 pm Jim Register

LIVESTRONG® at the YMCA Berkeley Heights

LIVESTRONG® at the YMCA Cancer Recovery Program

The Summit and Berkeley Heights YMCAs are offering LIVESTRONG at the YMCA, a free twelve-week, small group exercise and recovery program designed for adult cancer survivors. LIVESTRONG at the YMCA fulfills the important need of supporting the increasing number of cancer survivors who find themselves in the transitional period between completing their cancer treatment and the shift to feeling physically and emotionally strong enough to attempt to return to their normal life or their "new normal". The program is conducted outside of medical facilities to emphasize that LIVESTRONG at the YMCA is about health, not disease. This is a free program, open to the community.

YMCA fitness instructors work with each participant to fit the program to their individual needs. The instructors are trained in the elements of cancer, post rehab exercise and supportive cancer care. Pre-registration and medical clearance are required.

The Summit Area YMCA is one of more than 115 Ys across the nation to have received initial and limited grant funding from the LIVESTRONG Foundation to deliver LIVESTRONG at the YMCA, a health and well-being program designed to help adult cancer survivors achieve their holistic health and wellness goals. Since then our Summit YMCA and Berkeley Heights YMCA programs are funded wholly through the generosity of our donors, sponsors and through grants from foundations. To date, our Summit YMCA and Berkeley Heights YMCAs have partnered to heal and help more than 100 cancer survivors and their families. Nationwide, this number is 10,000.

The LIVESTRONG Foundation is greater than one individual and his actions.  At the Summit Area YMCA, we are committed to supporting the millions of cancer survivors who have benefited from the free, small group sessions which help those struggling emotionally, mentally and physically with the disease.  Participants work with specially trained Y staff to achieve goals such as building muscle mass and strength, increasing flexibility and endurance, and improving confidence and self-esteem.  In addition, the program focuses on the emotional well-being of survivors and their families by providing a supportive “community” where people impacted by cancer can connect during treatment and beyond.

Download LIVESTRONG Brochure

For more information and to register contact Sue Fieseler, Member Connector, Summit YMCA, 67 Maple Street, 908-273-1167 email Sue.
 or
Lisa Monaghan, Wellness Director, Berkeley Heights YMCA, 550 Springfield Avenue, 908-464-2026, email Lisa.
 
View LIVESTRONG at the YMCA Informational video


Summit YMCA
Tuesdays and Thursdays, flexible class time.

Berkeley Heights YMCA
Tuesdays and Thursdays, 6:00 pm to 7:15 pm


Personal Training Berkeley Heights YMCA

  • PERSONAL FITNESS

    PERSONAL TRAINING

    One-On-One Training

    Work with one of our nationally certified trainers on a one on one basis.  We will design a program to reach your goals and tailored to your interest and ability.

    Sessions      Cost
    1 $65.00
    3 $192.00
    5 $315.00
    10 $610.00


    Two-On-One Training

    You and your partner want to train together but need the motivation of a personal trainer. Now you can both work together with a trainer at the same time.

    ​Yoga or Pilates Training

    Go deeper into your own practice with one on one attention.  Perfect a pose or focus on the breathing.

    Sessions      Cost
    1 $65.00
    3 $192.00
    5 $315.00
    10 $610.00


    For more information contact, Lisa Monaghan, Wellness Director, Berkeley Heights YMCA, 908 464 8373 x2026 or email Lisa.

Teen Fitness

  • 7TH GRADE INITIATIVE MEMBERSHIP
    We want to support and encourage kids to make good decisions and form healthy habits that lead to a healthy lifestyle. This program provides opportunities for fitness as well as an opportunity to socialize with peers in a safe, supervised and conveniently located environment. This special free membership available only to 7th graders demonstrates our commitment and philosophy for a well-rounded approach to the healthy development of the whole person.

    It’s Easy to Get Started
    Please bring the following to the Y to activate your membership.
    1. Your school ID, roster or report card.
    2. A parent or guardian.
    3. Signed Code of Conduct.
    4. Complete a few quick forms and begin your membership right away!

    DOWNLOAD an Application

    View all 7th Grade initiative activities

    We show each 7th Grader how to use the fitness equipment. Demonstrations are approximately one hour long, and are held on Tuesdays, Thursdays, and Sundays, September through June. Parents or students must sign up in advance. Demos focus on safety and proper technique. Once all demos are completed, 7th graders will have a full access membership to the Berkeley Heights YMCA (with the exception of spin classes). There is a limit of three students per demonstration time slot. Only one demo per day per 7th grader.

  • GIRLS ON THE RUN OF NJ EAST

    The Summit Y and Girls on the Run of NJ East are partnering to bring a quality program for girls. Volunteer Coaches are needed for a successful program.

    Volunteer Coach committment is just 1 1/2 hours 2 times a week. Full coach training provided, starting mid August 2010. Program runs from mid-September to mid-November at sites in the Summit area. Email info@girlsontherunnj.org for more information.

    THE PROGRAM

    Girls on the Run NJ is a life-changing learning program. The program combines training for a 3.1 mile running event with self-esteem enhancing, uplifting workouts. The goal of the program is to encourage positive emotional, social, mental, spiritual and physical development.

    Objectives

    The Girls on the Run objective is to reduce the potential display of at-risk activities among its participants. The goal is fewer adolescent pregnancies and eating disorders, less depression and suicide attempts, as well as fewer substance/alcohol abuse problems and confrontations with the juvenile justice.

    Approach

    The Girls on the Run approach encourages its participants to talk with their parents/caretakers, with their same-sex peers, and within themselves. The program teaches very specific and well-defined social and personal character development skills.

    Curriculum Structure

    Each meeting begins with a getting-on-board and a warm-up activity that brings the girls' focus onto the day's topic. The warm-up is followed by a stretching routine that allows for a topic-related question and answer time. Then, during the workout period, the girls participate in a variety of running activities that are camouflaged in a game or a team goal. Afterwards, cool-down stretching is then combined with participant asked and answered questions. Each session closes with positive words from the girls' coach regarding individual and group behaviors.

    Contact Information
    Girls on the Run of NJ East
    PO BOX 896
    Milburn, NJ 07041 
    info@girlsontherunnj.org

  • TEEN YOGA
    Classes are 1 hour long.

    Day(s) Time Instructor
    W 4:00 pm - 5:00 pm Anita *Starts 9/17
  • TEEN SCULPT
    Classes are 1 hour long.

    Day(s) Time Instructor
    F 4:00 pm - 5:00 pm Peggy *Starts 9/19
  • TEEN CARDIO
    Classes are 1 hour long.

    Day(s) Time Instructor
    Th 4:00 pm - 5:00 pm Peggy *Starts 9/18
Program Session

PROGRAMS RUN

JUNE 22 - AUGUST 30

DOWNLOAD PROGRAM GUIDE

Hours of Operation

Monday to Thursday:
5:15 am to 10:00 pm

Friday:
5:15 am to 9:00 pm

Saturday and Sunday:
7:00 am to 5:00 pm

Contact Us

550 Springfield Avenue
Berkeley Heights, NJ 07922

Ph: 908-464-8373
Fax: 908-508-1059
Email: Tiffany Escott

Childcare Center:
Ph: 908-464-8301
Email: Holly Sylvestri


Sign up for
our Newsletter

Our YMCA is one of the area’s largest charitable organizations. Thanks to the generosity of donors, we make financial assistance
available to help pay for membership or program fees. If you need assistance apply now. If you can help us help others, Donate Now.

Designed and Developed by Component Web Services